MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85408
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 04/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
As part of the zenith® p-branch® pivotal study being conducted by cook, inc., the following event was noted: event: on (b)(6) 2021 (1865 days post-procedure), the 5-year ct scan was performed.Site analysis noted devices had no evidence of separation of components, or device integrity issues.The sma (within the stent) was not patent.Core lab analysis of the ct scan noted devices had no evidence of separation of components or device integrity issues.Core lab noted that the sma stent graft was occluded proximally.Core lab also noted that the p-branch device migrated caudally.Core lab stated, ¿right renal stent graft appears to have significant in-stent stenosis, but unable to assess degree due to large slice thickness of ct scan.Also noted downward migration of p-branch component about 11mm forcing compression and proximal occlusion of sma stent graft.¿ on (b)(6) 2021 (1875 days post-procedure), a secondary intervention (si) was performed.Clinical signs and symptoms were diarrhea and abdominal cramping.A balloon angioplasty was performed, and a stent was placed.The si was successful.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: a2, a3 and a4.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
This complaint is associated with the zenith® p branch® pivotal study, which is a clinical trial approved by fda to study the safety and effectiveness of the zenith® p branch® endovascular graft in combination with the atrium icast¿ covered stents in the treatment of abdominal aortic aneurysms.Clinicaltrials.Gov identifier: (b)(6).Based on the details of the complaint the icast covered stent in the superficial mesenteric artery (sma) was not patent after the 5 year follow up exam.It was also noted that the icast covered stent in the right renal artery had significant in stent stenosis.Also noted downward migration of p branch component about 11mm forcing compression and proximal occlusion of sma stent graft.There were no images provided from the procedure and therefore cannot confirm the complaint.Based on the provided details it would appear the migration of the p branch graft was the cause of the noted events as migration of the graft would cause the proximal end of the stents to become compressed and deformed.The details mention that the p branch graft migrated 11mm.The icast covered stent placed was 9mm in diameter.This type of compression on the stents placed off the branch of the endograft that are fixed in placed in the artery would cause a high reduction of the patency of the stent if not kink the stents.Based on the provided information the cause of the complaint is most likely related to the migration of the p branch graft.Based on this investigation there is no indication the icast covered stent was the cause of the complaint.In this regard the complaint cannot be confirmed and the root cause likely attributed to the operational context.A review of the applicable device history records was unable to be performed due to the fact that the lot number of the device was not provided.After review of the details of the complaint provided, as well as review of the published clinical literature as cited in the complaint¿s medical assessment that highlights the possible risks and complications known to occur following placement of icast balloon expandable covered stent in the renal artery through a fenestration of the zenith® p branch® graft, one can infer the unfortunate events suffered by the patient are potentially multifactorial and getinge¿s icast balloon expandable covered stent was not the only attributing factor.The factors likely include but are not limited to, aortic stent graft migration due to inadequate fixation or disease progression, which allowed the device to move in relation to its intended and original position in the aorta and preprocedural miscalculation of the sizing and positioning of fenestration.Based on the details of the complaint and investigation conducted, it is likely that the complaint is an artifact of the operational context.H3 other text : device not available for return.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12037433
Report Number3011175548-2021-00690
Device Sequence Number3832292
Product Code JCT
UDI-Device Identifier00650862854084
UDI-Public00650862854084
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85408
Device Catalogue Number85408
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer06/22/2021
10/18/2022
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date06/22/2021
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZENITH P-BRANCH GRAFT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight102 KG